Non-reductive automorphism groups, the Loewy filtration and K-stability
Annales de l'Institut Fourier, Volume 66 (2016) no. 5, p. 1895-1921

We study the K-stability of a polarised variety with non-reductive automorphism group. We associate a canonical filtration of the co-ordinate ring to each variety of this kind, which destabilises the variety in several examples which we compute. We conjecture this holds in general. This is an algebro-geometric analogue of Matsushima’s theorem regarding the existence of constant scalar curvature Kähler metrics. As an application, we give an example of an orbifold del Pezzo surface without a Kähler-Einstein metric.

Nous étudions la K-stabilité des variétés polarisées telles que leur groupe d’automorphismes ne soit pas réductif. Nous construisons une filtration canonique, que l’on appelle filtration de Loewy, de l’anneau des coordonnées homogènes, qui déstabilise la variété dans beaucoup d’exemples. Nous conjecturons que cette filtration déstabilise toutes les variétés avec groupe d’automorphismes non réductif. Ceci est un analogue algébro-géométrique du théorème de Matsushima sur la non-existence de métriques Kahleriennes avec courbure scalaire constante sur les variétés avec un groupe d’automorphismes non réductif. En tant qu’application, nous donnons un exemple de surface orbifolde de del Pezzo qui n’admet pas de métrique de Kähler-Einstein.

Received : 2015-02-26
Revised : 2015-12-10
Accepted : 2015-01-21
Published online : 2016-07-28
Classification:  32Q26,  32M99,  32Q20,  17B20
Keywords: K-stability, reductive groups, Kähler-Einstein metrics, radical filtration
     author = {Codogni, Giulio and Dervan, Ruadha\'\i },
     title = {Non-reductive automorphism groups, the Loewy filtration and K-stability},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {66},
     number = {5},
     year = {2016},
     pages = {1895-1921},
     doi = {10.5802/aif.3052},
     language = {en},
     url = {}
Codogni, Giulio; Dervan, Ruadhaí. Non-reductive automorphism groups, the Loewy filtration and K-stability. Annales de l'Institut Fourier, Volume 66 (2016) no. 5, pp. 1895-1921. doi : 10.5802/aif.3052.

[1] Assem, Ibrahim; Simson, Daniel; Skowroński, Andrzej Elements of the representation theory of associative algebras. Vol. 1, Cambridge University Press, Cambridge, London Mathematical Society Student Texts, Tome 65 (2006), x+458 pages (Techniques of representation theory)

[2] Berman, Robert J. K-polystability of Q-Fano varieties admitting Kahler-Einstein metrics ( )

[3] Birkar, Caucher; Cascini, Paolo; Hacon, Christopher D.; Mckernan, James Existence of minimal models for varieties of log general type, J. Amer. Math. Soc., Tome 23 (2010) no. 2, pp. 405-468 | Article

[4] Boucksom, Sébastien; Hisamoto, Tomoyuki; Jonsson, Mattias Uniform K-stability, Duistermaat-Heckman measures and singularities of pairs ( )

[5] Chen, Xiuxiong; Donaldson, Simon; Sun, Song Kähler-Einstein metrics and stability, Int. Math. Res. Not. IMRN (2014) no. 8, pp. 2119-2125

[6] Chen, Xiuxiong; Donaldson, Simon; Sun, Song Kähler-Einstein metrics on Fano manifolds. III: Limits as cone angle approaches 2π and completion of the main proof, J. Amer. Math. Soc., Tome 28 (2015) no. 1, pp. 235-278 | Article

[7] Corti, Alessio Flips for 3-folds and 4-folds, Oxford University Press, Oxford, Oxford Lecture Series in Mathematics and its Applications, Tome 35 (2007), x+189 pages | Article

[8] Debarre, Olivier Higher-dimensional algebraic geometry, Springer-Verlag, New York, Universitext (2001), xiv+233 pages

[9] Dervan, R. Uniform stability of twisted constant scalar curvature Kähler metrics (2015) (to appear in Int. Math. Res. Not. IMRN)

[10] Donaldson, S. K. Scalar curvature and projective embeddings. I, J. Differential Geom., Tome 59 (2001) no. 3, pp. 479-522

[11] Donaldson, S. K. Scalar curvature and stability of toric varieties, J. Differential Geom., Tome 62 (2002) no. 2, pp. 289-349

[12] Donaldson, S. K. Lower bounds on the Calabi functional, J. Differential Geom., Tome 70 (2005) no. 3, pp. 453-472

[13] Donaldson, S. K. Stability, birational transformations and the Kahler-Einstein problem, Surveys in differential geometry. Vol. XVII, Int. Press, Boston, MA (Surv. Differ. Geom.) Tome 17 (2012), pp. 203-228 | Article

[14] Gross, Daniel On the fundamental group of the fixed points of a unipotent action, Manuscripta Math., Tome 60 (1988) no. 4, pp. 487-496 | Article

[15] Horrocks, G. Fixed point schemes of additive group actions, Topology, Tome 8 (1969), pp. 233-242 | Article

[16] Jantzen, Jens Carsten Representations of algebraic groups, American Mathematical Society, Providence, RI, Mathematical Surveys and Monographs, Tome 107 (2003), xiv+576 pages

[17] Jelonek, Z.; Lasoń, M. The set of fixed points of a unipotent group, J. Algebra, Tome 322 (2009) no. 6, pp. 2180-2185 | Article

[18] Levine, Marc A remark on extremal Kähler metrics, J. Differential Geom., Tome 21 (1985) no. 1, pp. 73-77

[19] Li, Chi; Xu, Chenyang Special test configuration and K-stability of Fano varieties, Ann. of Math. (2), Tome 180 (2014) no. 1, pp. 197-232 | Article

[20] Matsushima, Yozô Sur la structure du groupe d’homéomorphismes analytiques d’une certaine variété kählérienne, Nagoya Math. J., Tome 11 (1957), pp. 145-150 | Article

[21] Panov, Dmitri; Ross, Julius Slope stability and exceptional divisors of high genus, Math. Ann., Tome 343 (2009) no. 1, pp. 79-101 | Article

[22] Ross, Julius; Thomas, Richard A study of the Hilbert-Mumford criterion for the stability of projective varieties, J. Algebraic Geom., Tome 16 (2007) no. 2, pp. 201-255 | Article

[23] Stoppa, Jacopo A note on the definition of K-stability ( )

[24] Stoppa, Jacopo K-stability of constant scalar curvature Kähler manifolds, Adv. Math., Tome 221 (2009) no. 4, pp. 1397-1408 | Article

[25] Székelyhidi, Gábor Filtrations and test-configurations (2011) ( )

[26] Székelyhidi, Gábor Extremal Kähler metrics (2014) (Proceedings of the ICM,

[27] Tian, Gang K-stability and Kähler-Einstein metrics, Comm. Pure Appl. Math., Tome 68 (2015) no. 7, pp. 1085-1156 | Article

[28] Witt Nyström, David Test configurations and Okounkov bodies, Compos. Math., Tome 148 (2012) no. 6, pp. 1736-1756 | Article